MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition- the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil, and within an introducer sheath.Visual inspection/damage location details ¿ the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The pushwire was found to be broken at the positive load indicator; in addition, the release wire looks like it was retracted in the process.The axium prime implant coil was found to be possibly detached and not returned.The shield coil was found to be in good condition.The coin was found to be retracted from the lumen stop.The lumen stop was found to be full of dried blood and saline; in addition, the lumen stop was found damaged.No other anomalies were observed.Testing/analysis ¿ during testing, the coin was found in good condition and measured to be ~0.068mm @ 0.063mm, ~0.086mm @ 0.127mm, and ~0.97mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the axium prime implant was found to be possibly detached and not returned; however, the event could not be ruled out.It is possible the implant coil may have been attached and misplaced during transportation or while handling the devices during packing.The report notes ¿that when detaching the axium coil, the push rod was broken manually,¿.This was able to be confirmed as evidence of a possible manual detachment attempt was found at the proximal end of the pushwire (positive load indicator) in addition, the report notes that ¿the spring coil did not detach.¿, which was unable to be confirmed as no implant coil was returned attached to the pushwire.A possible cause of the "non-detachment¿ could be caused by the ¿coin jammed at lumen stop¿.During testing, the damage found to the lumen stop is evidence that the coin may have been jammed/stuck, this was unable to be confirmed as the coin was already retracted from the lumen stop prior to in-house testing.No damaged was mentioned prior to coil non-detachment, no other issues were reported.The physician did not try to detach with an instant detacher.A few other possible causes of ¿ non-detachment are but not limited to damaged pusher and/or blood under shrink tubing at detachment zone; however, the root cause of the ¿non-detachment was unable to be confirmed.It was noted that the patient's blood flow was normal, and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil did not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the basilar artery apex with a max diameter of 5 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when detaching the axium coil, the push rod was broken manually, but the spring coil did not detach.The physician did not try to detach with an instant detacher.There were 2 manual attempts to detach via hypotube.There were no issues with the instant detacher.Additional information was received.The cause of the event was not determined.Prior to coil non-detachment, no other issues were encountered.No pushwire damage was observed after removal from the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the aware date.The correct aware date for this event was 26-aug-2025.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23426875
Report Number9617601-2025-02424
Device Sequence Number9798619
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public(01)00763000313784(17)280212(10)230592326
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number230592326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight56 KG